Alert archive / Oregon / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 2, NWS Pendleton, OR
NWS Pendleton, OR issued this severe thunderstorm warning at May 14, 2011, 5:18 PM PDT for Benton County, Washington; Morrow County, Umatilla County, Oregon. It was in force for 57 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 14, 2011, 5:18 PM PDT (00:18 UTC)
- Expired
- May 14, 2011, 6:15 PM PDT
- In force
- 57 min
- Issued by
- NWS Pendleton, OR
- Area
- Storm-based polygon
Counties Morrow County, OR, Umatilla County, OR, Benton County, WA
The radar
The Pendleton radar (KPDT), 20 km from the middle of the area, began a volume at 00:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 14, 5:26 PM PDT | TSTM WND GST 55 | Hermiston, OR | HERMISTON AIRPORT ASOS REPORTED A WIND GUST OF 55 MPH. |
| May 14, 5:40 PM PDT | HAIL 1 | 10 Nw Pendleton, OR | QUARTER SIZED HAIL AND HEAVY RAIN ON STAGE GULCH ROAD HALFWAY BETWEEN PENDLETON AND HERMISTON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 14, 12:28 PM PDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 0.3 hours before the alert went out and 282 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2956 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
369
WUUS56 KPDT 150018
SVRPDT
ORC049-059-WAC005-150115-
/O.NEW.KPDT.SV.W.0002.110515T0018Z-110515T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PENDLETON OR
518 PM PDT SAT MAY 14 2011
THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL MORROW COUNTY IN NORTHEAST OREGON...
THIS INCLUDES THE CITY OF UMATILLA CHEMICAL DEPOT (MORROW
COUNTY)...
NORTHERN UMATILLA COUNTY IN NORTHEAST OREGON...
THIS INCLUDES THE CITIES OF...UMATILLA CHEMICAL DEPOT (UMATILLA
COUNTY)...PENDLETON...HERMISTON...
SOUTHERN BENTON COUNTY IN SOUTH CENTRAL WASHINGTON...
* UNTIL 615 PM PDT
* AT 509 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF UMATILLA CHEMICAL
DEPOT (UMATILLA COUNTY) TO 11 MILES EAST OF PILOT ROCK...OR ALONG A
LINE EXTENDING FROM 7 MILES SOUTHWEST OF UMATILLA CHEMICAL DEPOT
(UMATILLA COUNTY) TO 15 MILES SOUTHEAST OF PENDLETON...AND MOVING
NORTHEAST AT 25 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
STANFIELD...PATERSON...CAYUSE...UMATILLA...PLYMOUTH...THORN
HOLLOW...HOLDMAN AND ATHENA
IF YOU EXPERIENCE SEVERE WEATHER PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN PENDLETON AT 1...8...0...0...2...4...0...4...5...2...7.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM PDT
SATURDAY EVENING FOR NORTHEASTERN OREGON.
LAT...LON 4536 11850 4577 11983 4627 11972 4605 11895
4603 11894 4600 11898 4601 11879 4587 11832
TIME...MOT...LOC 0018Z 209DEG 23KT 4579 11938 4557 11858
$$
DGW/JM2 follow-up statements
486
WWUS56 KPDT 150052
SVSPDT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
552 PM PDT SAT MAY 14 2011
ORC049-059-WAC005-150115-
/O.CON.KPDT.SV.W.0002.000000T0000Z-110515T0115Z/
BENTON WA-MORROW OR-UMATILLA OR-
552 PM PDT SAT MAY 14 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM PDT
FOR NORTHERN UMATILLA...NORTH CENTRAL MORROW AND SOUTHERN BENTON
COUNTIES...
AT 542 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM UMATILLA TO THORN HOLLOW...OR ALONG A
LINE EXTENDING FROM 6 MILES NORTH OF HERMISTON TO 16 MILES SOUTH OF
MILTON-FREEWATER...MOVING NORTHEAST AT 25 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HELIX...ATHENA AND WESTON
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HAIL TO THE SIZE OF PENNIES IS LIKELY. FOR YOUR PROTECTION MOVE TO A
STURDY SHELTER UNTIL THE STORM PASSES.
DAMAGING WINDS IN EXCESS OF 60 MPH ARE LIKELY WITH THIS STORM. FOR
YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM PASSES.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM PDT
SATURDAY EVENING FOR NORTHEASTERN OREGON.
&&
LAT...LON 4549 11847 4577 11983 4627 11972 4605 11895
4603 11894 4600 11898 4601 11877 4587 11832
TIME...MOT...LOC 0051Z 209DEG 23KT 4598 11923 4575 11843
$$
DGW/JM157
WWUS56 KPDT 150109
SVSPDT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
609 PM PDT SAT MAY 14 2011
ORC049-059-WAC005-150118-
/O.EXP.KPDT.SV.W.0002.000000T0000Z-110515T0115Z/
BENTON WA-MORROW OR-UMATILLA OR-
609 PM PDT SAT MAY 14 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN UMATILLA...NORTH
CENTRAL MORROW AND SOUTHERN BENTON COUNTIES WILL EXPIRE AT 615 PM
PDT...
PORTIONS OF THE AREA STILL REMAIN UNDER A SEVERE THUNDERSTORM
WARNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM PDT
SATURDAY EVENING FOR NORTHEASTERN OREGON.
LAT...LON 4549 11847 4577 11983 4627 11972 4605 11895
4603 11894 4600 11898 4601 11877 4587 11832
TIME...MOT...LOC 0108Z 209DEG 23KT 4608 11915 4584 11835
$$
DGW/JMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 3:23 PM PDT, 1 hour 55 minutes earlier.
Area forecast discussion, May 14, 3:23 PM PDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PENDLETON OR 323 PM PDT SAT MAY 14 2011 UPDATED AVIATION DISCUSSION .SHORT TERM...FLOODING POTENTIAL FOR THE NEXT 48 HOURS AND THE THREAT OF SEVERE THUNDERSTORMS THIS EVENING HIGHLIGHT THE FORECAST CHALLENGES TODAY. AN UPPER LEVEL LOW OFF THE COAST CONTINUES TO SEND A STREAM OF MOISTURE INTO THE AREA ALONG WITH COLDER AIR ALOFT. WITH DAYTIME HEATING THIS AFTERNOON...VERY UNSTABLE CONDITIONS HAVE DEVELOPED. THUNDERSTORM ACTIVITY IS UNDERWAY AND SHOULD CONTINUE THROUGH THE EVENING WITH DECREASING INTENSITY AFTER SUNDOWN. THUS FAR THE MAIN THREAT HAS BEEN HEAVY RAIN OVER THE MOUNTAINS OF NORTHEAST OREGON. LARGE HAIL AND DAMAGING OUTFLOW WINDS FROM THUNDERSTORMS ARE ANTICIPATED WITH SOME OF THE STORMS AND HAVE KEPT A MENTION OF SEVERE POTENTIAL IN THE FORECAST THIS EVENING. AS THE WAVE THAT IS HELPING TO TRIGGER THE THUNDERSTORMS THIS AFTERNOON MOVES NORTH...IT IS ANTICIPATED THAT RAIN WILL BECOME STRATIFORM OVER NIGHT AND A DEFORMATION BAND IS EXPECTED OVER THE WASHINGTON CASCADES...ESPECIALLY IN YAKIMA COUNTY. HAVE FORECAST AN INCH TO AN INCH AND A HALF OF RAIN BY TOMORROW MORNING IN THAT AREA WITH ANOTHER HALF INCH OR SO TOMORROW. THE REST OF THE AREA WILL SEE UP TO A HALF INCH OF RAIN...CLOSER TO A QUARTER INCH IN CENTRAL OREGON. ON SUNDAY THE UPPER LOW WILL BEGIN TO MOVE ASHORE IN NORTHERN CALIFORNIA. THIS WILL PLACE THE SOUTHERLY FLOW OF MOISTURE FURTHER EAST AND ISOLATED THUNDERSTORMS WILL BE LIMITED TO THE OCHOCO-JOHN DAY HIGHLANDS AND EASTERN WALLOWA COUNTY. THE THUNDERSTORMS ARE NOT EXPECTED TO REACH SEVERE LEVELS. WIDESPREAD SHOWERS ARE STILL ANTICIPATED AND OVERCAST SKIES WILL KEEP HELP TEMPERATURES DOWN 10 TO 15 DEGREES TOMORROW. SUNDAY NIGHT THE LOW WILL BE MORE OR LESS STATIONARY ALONG THE COASTLINE AND THE AREA WILL CONTINUE TO SEE A CHANCE OF SHOWERS WITH RAIN AND SNOW SHOWERS LIKELY IN THE MOUNTAINS. PRECIPITATION AMOUNTS WILL BE DECLINING WITH A TENTH OR TWO IN THE MOUNTAINS AND A TENTH OR LESS ELSEWHERE. BY MONDAY THE LOW WILL BE DISSIPATING INTO A BROAD TROUGH AND THE AREA WILL CONTINUE TO SEE A CHANCE OF LIGHT SHOWERS THROUGH THE DAY. TEMPERATURES WILL CONTINUE TO BE IN THE 50S AND LOWER 60S ON MONDAY. PERRY .LONG TERM...MONDAY NIGHT THROUGH FRIDAY NIGHT...A LARGE LOW PRESSURE SYSTEM WILL BE OVER THE PACIFIC NORTHWEST INTO THE MIDDLE OF NEXT WEEK. UNSTABLE CONDITIONS ON TUESDAY MAY LEAD TO THE DEVELOPMENT OF THUNDERSTORMS. BY WEDNESDAY...TWO LOW PRESSURE CENTERS WITHIN THE TROUGH WILL SPLIT. ONE WILL HEAD NORTH INTO CANADA AND THE SECOND SOUTH TOWARD THE FOUR CORNERS. THIS WILL LEAD TO THE REGION SEEING DRIER CONDITIONS. MODELS HOWEVER DISAGREE WITH THE EXACT LOCATION OF THE SOUTHERN LOW. SHOULD THE SLOWER SOLUTION (EUROPEAN) BE CORRECT...WRAP AROUND MOISTURE COULD BE POSSIBLE INTO THE FAR NORTHEAST MOUNTAINS WEDNESDAY THROUGH THURSDAY. BY THE END OF THE WEEK...THE TROUGH WILL HAVE SHIFTED EAST...THOUGH ITS MOVEMENT WILL BE SLOW DUE TO A RIDGE OF HIGH PRESSURE OVER THE EASTERN PORTION OF THE UNITED STATES. A SMALL RIDGE WILL MOVE INLAND OVER THE PACIFIC NORTHWEST FOR CONTINUED DRIER CONDITIONS...THOUGH AGAIN...SHOULD THE LARGE TROUGH SLOW DOWN FURTHER...WRAP AROUND MOISTURE MAY STILL LEAD TO A CHANCE OF SHOWERS IN THE NORTHEAST MOUNTAINS. ANOTHER DISTURBANCE WILL PUSH INLAND BY THE END OF THE WEEK AND WEEKEND...THOUGH MODELS ARE IN DISAGREEMENT WITH THE EXACT TIMING OF THE SYSTEM. CURRENT MODEL RUNS SEEM TO BE SLOWING DOWN THE SYSTEM...WHICH WILL LEAD TO THE NEED TO DECREASE THE PRECIPITATION CHANCES FURTHER SHOULD MODEL RUNS CONTINUE TO SLOW THE SYSTEM DOWN. DMH && .AVIATION...00Z TAFS...AN ACTIVE DAY CONTINUES ACROSS THE REGION THIS EVENING AS A LOW PRESSURE SYSTEM MOVES INLAND WITH UNSTABLE CONDITIONS LEADING TO THE DEVELOPMENT OF THUNDERSTORMS. MOST OF THE THUNDERSTORMS WILL DEVELOP ACROSS OREGON AND MOVE NORTH-NORTHWEST THROUGH THE AFTERNOON AND EVENING. KPSC...KPDT...AND KALW HAVE THE BEST CHANCE FOR SEEING THUNDERSTORMS THIS EVENING...THOUGH CANNOT RULE OUT SOME LIGHTNING STRIKES AT KYKM...KDLS...KRDM OR KBDN. HAVE KEPT CB WORDING INTO THIS EVENING FOR ALL TAF SITES DUE TO THE POTENTIAL FOR THUNDERSTORMS. WILL NEED TO MONITOR THE SITUATION TO ADD TS WHEN A THUNDERSTORM HEADS TOWARD A TAF SITE. THUNDERSTORMS ARE PRODUCING HEAVY RAIN AND MAY PRODUCE LARGE HAIL AND GUSTY WINDS. MVFR CEILINGS AND VISIBILITIES ARE POSSIBLE UNDER THE HEAVY SHOWERS. THE CONVECTIVE SHOWERS ARE EXPECTED TO BECOME MORE STRATIFORM TONIGHT AND SUNDAY ACROSS THE REGION WITH A BAND OF VERY HEAVY RAIN EXPECTED TO DEVELOP ACROSS THE SOUTHERN BLUE MOUNTAINS NORTH AND WEST INTO THE EAST SLOPES OF THE WASHINGTON CASCADES. THIS MAY LEAD TO VERY HEAVY RAIN AT KYKM TONIGHT. WINDS WILL BE GUSTY AT KDLS AND KPSC TONIGHT WITH THE PASSAGE OF THE SYSTEM. DMH && .HYDROLOGY...HEAVY RAIN TODAY AND TONIGHT ALONG WITH RIVERS ALREADY RUNNING HIGH HAVE CREATED SIGNIFICANT FLOODING CONCERNS. NUMEROUS FLOOD WARNINGS ARE IN EFFECT. SEE PRODUCTS PDXFLWPDT AND PDXFLSPDT FOR SPECIFIC DETAILS OF THE FLOOD WARNINGS. PERRY && .PRELIMINARY POINT TEMPS/POPS... PDT 50 58 41 59 / 90 90 80 50 ALW 53 59 45 60 / 100 90 80 50 PSC 55 64 46 64 / 90 90 50 30 YKM 50 61 40 61 / 100 90 60 40 HRI 52 62 43 63 / 90 80 60 40 ELN 51 59 41 59 / 100 90 70 40 RDM 41 53 31 55 / 80 80 60 40 LGD 50 54 39 54 / 90 90 80 70 GCD 45 54 36 53 / 90 80 70 60 DLS 53 58 44 61 / 90 80 60 50 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...NONE. WA...NONE. && THREAT INDEX SUNDAY : YELLOW MONDAY : GREEN TUESDAY : GREEN GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES. YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT. RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT. FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 83/84/84
Hazardous weather outlook, May 14, 3:28 PM PDT, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PENDLETON OR
328 PM PDT SAT MAY 14 2011
UPDATED FOR FLOODING TOMORROW
ORZ041-042-044-049-050-502-503-505>509-WAZ024-026>030-520-521-151415-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO-
JOHN DAY HIGHLANDS-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EAST SLOPES OF THE OREGON CASCADES-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS OF WASHINGTON-
EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS-
328 PM PDT SAT MAY 14 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TONIGHT
SLIGHT RISK OF SEVERE THUNDERSTORMS
LOWER COLUMBIA BASIN OF WASHINGTON, FOOTHILLS OF THE BLUE
MOUNTAINS OF WASHINGTON, NORTHWEST BLUE MOUNTAINS OF
WASHINGTON, LOWER COLUMBIA BASIN OF OREGON, GRANDE RONDE
VALLEY, WALLOWA COUNTY, FOOTHILLS OF THE NORTHERN BLUE
MOUNTAINS OF OREGON, NORTHERN BLUE MOUNTAINS OF OREGON
FLOODING
EAST SLOPES OF THE WASHINGTON CASCADES, SIMCOE HIGHLANDS,
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON, KITTITAS VALLEY,
YAKIMA VALLEY, EASTERN COLUMBIA RIVER GORGE OF OREGON, NORTH
CENTRAL OREGON, SOUTHERN BLUE MOUNTAINS OF OREGON, FOOTHILLS
OF THE SOUTHERN BLUE MOUNTAINS OF OREGON, JOHN DAY BASIN,
OCHOCO-JOHN DAY HIGHLANDS
THUNDERSTORMS
EAST SLOPES OF THE OREGON CASCADES
A DEEP UPPER LOW OVER THE EASTERN PACIFIC...WEST OF OREGON...WILL
KEEP A MOIST SOUTHERLY FLOW OVER THE REGION THROUGH TONIGHT. AT THE
SAME TIME A STRONG DISTURBANCE WILL SWING AROUND THIS UPPER LOW AND
MOVE ACROSS THE PACIFIC NORTHWEST LATE TODAY AND TONIGHT. THIS
DISTURBANCE WILL SET OFF NUMEROUS SHOWERS WITH ISOLATED TO SCATTERED
THUNDERSTORMS...ESPECIALLY THIS AFTERNOON AND THIS EVENING. THE
ENERGY FROM THE DISTURBANCE WILL BE STRONG ENOUGH TO CAUSE SOME OF
THE THUNDERSTORMS TO PRODUCE SMALL HAIL AND GUSTY WINDS. THERE ALSO
IS A SLIGHT CHANCE THAT A FEW OF THE THUNDERSTORMS MAY PRODUCE LARGE
HAIL AND DAMAGING WIND GUSTS. THE STORM PREDICTION CENTER HAS ISSUED
A SLIGHT RISK FOR SEVERE STORMS OVER PORTIONS OF EASTERN OREGON AND
SOUTHEAST WASHINGTON.
THE SHOWERS AND THUNDERSTORMS WILL CAUSE LOCALLY HEAVY RAIN TODAY
AND THIS EVENING. ALSO...OVER SOUTH CENTRAL WASHINGTON...A STEADY
FALL OF HEAVY RAIN IS EXPECTED OVERNIGHT TONIGHT. ALL OF THE RAIN
FALL WILL LEAD TO RISES ON AREA RIVERS...AND FLOOD WATCHES ARE IN
EFFECT FOR THE AREAS LISTED ABOVE. AN URBAN AND SMALL STREAM FLOOD
WARNING IS IN EFFECT FOR YAKIMA AND KITTITAS COUNTIES AS WELL.
PLEASE REFER TO PRODUCTS PDXFFAPDT AND PDXFLWPDT FOR MORE DETAILS.
ALSO LOCAL FLASH FLOODING ASSOCIATED WITH THE STRONG THUNDERSTORMS
CAN NOT BE RULED OUT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
FLOODING SUNDAY
EAST SLOPES OF THE WASHINGTON CASCADES, SIMCOE HIGHLANDS,
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON, KITTITAS VALLEY,
YAKIMA VALLEY, NORTHWEST BLUE MOUNTAINS OF WASHINGTON, EASTERN
COLUMBIA RIVER GORGE OF OREGON, NORTH CENTRAL OREGON, GRANDE
RONDE VALLEY, WALLOWA COUNTY, NORTHERN BLUE MOUNTAINS OF
OREGON, SOUTHERN BLUE MOUNTAINS OF OREGON, FOOTHILLS OF THE
SOUTHERN BLUE MOUNTAINS OF OREGON, JOHN DAY BASIN, OCHOCO-JOHN
DAY HIGHLANDS
THUNDERSTORMS SUNDAY
EAST SLOPES OF THE OREGON CASCADES
THE STRONG DISTURBANCE OF SATURDAY WILL CONTINUE TO LIFT NORTH AND
EAST INTO IDAHO AND NORTHERN WASHINGTON ON SUNDAY. SHOWERS WILL
PERSIST OVER MUCH OF THE AREA...THOUGH PRECIPITATION AMOUNTS SHOULD
LIGHTEN SOME. STILL SOME RIVER AND STREAM FLOODING WILL PERSIST AND
THE EARLIER MENTIONED FLOOD WATCHES AND WARNINGS WILL CONTINUE INTO
SUNDAY. THERE MAY ENOUGH LINGERING INSTABILITY SUNDAY FOR A FEW
THUNDERSTORMS IN THE AREAS LISTED ABOVE.
THE UPPER LOW RESPONSIBLE FOR THE UNSTABLE SOUTHERLY FLOW MAY SHIFT
ONSHORE MONDAY...AND INLAND ON TUESDAY. AS THIS SYSTEM MOVES
INLAND...CHANCES FOR SHOWERS AND THUNDERSTORMS SHOULD PERSIST INTO
WEDNESDAY. WEAK UPPER RIDGING MAY BRING RELATIVELY DRIER CONDITIONS
TO THE REGION THURSDAY. ANOTHER PACIFIC SYSTEM MAY MOVE INTO THE
REGION ON FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE LIKELY.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE.In the hours before
Special weather statement, May 14, 3:51 PM PDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
351 PM PDT SAT MAY 14 2011
ORZ503-505-507-142345-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON OR-JOHN DAY BASIN
OR-SOUTHERN BLUE MOUNTAINS OF OREGON OR-
351 PM PDT SAT MAY 14 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GRANT COUNTY IN EAST
CENTRAL OREGON...AND SOUTHERN UMATILLA AND SOUTHEASTERN MORROW
COUNTIES IN NORTHEAST OREGON UNTIL 445 PM PDT...
AT 344 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTH OF RITTER...MOVING NORTH AT 15 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
IN ADDITION...THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM
WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4495 11937 4543 11923 4544 11920 4548 11919
4546 11915 4548 11914 4538 11869 4489 11902
TIME...MOT...LOC 2251Z 202DEG 12KT 4503 11915
RTLocal storm report, May 14, 4:19 PM PDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
419 PM PDT SAT MAY 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL 15 SE HEPPNER 45.23N 119.29W
05/14/2011 E0.75 INCH MORROW OR TRAINED SPOTTER
&&
VPLocal storm report, May 14, 4:29 PM PDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
429 PM PDT SAT MAY 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM FLASH FLOOD 1 NNW HEPPNER 45.36N 119.56W
05/14/2011 MORROW OR TRAINED SPOTTER
NEIGHBORS GARAGE WAS FLOODED DUE TO THE HEAVY RAIN FROM
THUNDERSTORMS.
&&
VPSpecial weather statement, May 14, 4:33 PM PDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
433 PM PDT SAT MAY 14 2011
ORZ044-503-507-508-150030-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON OR-FOOTHILLS OF
THE SOUTHERN BLUE MOUNTAINS OF OREGON OR-LOWER COLUMBIA BASIN OF
OREGON OR-SOUTHERN BLUE MOUNTAINS OF OREGON OR-
433 PM PDT SAT MAY 14 2011
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL UMATILLA...NORTHEASTERN
MORROW AND WESTERN UNION COUNTIES UNTIL 530 PM PDT...
AT 426 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HEPPNER TO 11 MILES
NORTH OF DALE...AND MOVING NORTHEAST AT 25 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
IN ADDITION...THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM
WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4506 11887 4542 11973 4590 11954 4539 11842
4534 11842
TIME...MOT...LOC 2333Z 238DEG 21KT 4543 11950 4516 11887
RTLocal storm report, May 14, 5:08 PM PDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
508 PM PDT SAT MAY 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HEAVY RAIN 5 SW HEPPNER 45.30N 119.63W
05/14/2011 U0.00 INCH MORROW OR LAW ENFORCEMENT
MORROW COUNTY SHERIFF REPORTED MINOR FLOODING DUE TO
HEAVY RAIN ON HIGHWAY 206 BETWEEN HEPPNER AND RUGGS.
0300 PM HEAVY RAIN HEPPNER 45.35N 119.55W
05/14/2011 M1.42 INCH MORROW OR MESONET
HEPPNER ALERT SYSTEM REMOTE RAIN GAGES RECORDED RAINFALL
AMOUNTS OF 0.79 TO 1.42 INCHES IN 1 HOUR.
0300 PM HEAVY RAIN 5 SW HEPPNER 45.30N 119.63W
05/14/2011 U0.00 INCH MORROW OR LAW ENFORCEMENT
MORROW COUNTY SHERIFF DEPARTMENT REPORTED MINOR FLOODING
ON HIGHWAY 206 BETWEEN HEPPNER AND RUGGS.
0300 PM HEAVY RAIN HEPPNER 45.35N 119.55W
05/14/2011 M1.42 INCH MORROW OR MESONET
HEPPNER ALERT SYSTEM REMOTE RAIN GAGES REPORTED 1 HOUR
RAIN AMOUNTS OF RANGING FROM 0.79 TO 1.42 INCHES.
0300 PM HEAVY RAIN HEPPNER 45.35N 119.55W
05/14/2011 M1.42 INCH MORROW OR MESONET
HEPPNER ALERT SYSTEM REMOTE RAIN GAGES REPORTED RAIN
AMOUNTS OF 0.79 TO 1.42 INCHES IN 1 HOUR.
0420 PM HEAVY RAIN NNW UKIAH 45.14N 118.93W
05/14/2011 M0.23 INCH UMATILLA OR TRAINED SPOTTER
THUNDERSTORM PRODUCED HEAVY RAIN SHOWER...RECEIVED .23
INCH RAIN.
&&
MLLocal storm report, May 14, 5:12 PM PDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
512 PM PDT SAT MAY 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM FLASH FLOOD NNW HEPPNER 45.36N 119.55W
05/14/2011 MORROW OR TRAINED SPOTTER
RIVERSIDE ROAD IN HEPPNER WAS UNDERWATER. ALSO WATER WAS
OVER THE ROAD ALONG HIGHWAY 207 WHICH WAS 3 MILES WEST OF
HEPPNER.
&&
VPThe office that day
Everything else NWS Pendleton, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 5:55 PM PDT | Special Weather Statement | PDT | Benton, Walla Walla | 65 min |
| May 14, 6:06 PM PDT | Severe Thunderstorm Warning | PDT | Benton, Columbia, Franklin, Klickitat, Walla Walla, Yakima | 54 min |
| May 14, 6:34 PM PDT | Special Weather Statement | PDT | Columbia, Franklin | 56 min |
| May 14, 7:12 PM PDT | Special Weather Statement | PDT | Yakima | 33 min |
| May 14, 8:08 PM PDT | River Flood Warning | PDT | Kittitas | 50 hr |
| May 14, 8:08 PM PDT | River Flood Warning | PDT | Yakima | 3 days |
| May 15, 11:16 AM PDT | River Flood Warning | PDT | Benton | 4 days |
| May 15, 12:54 PM PDT | Areal Flood Warning | PDT | Kittitas, Yakima | 23 hr |
| May 14, 5:15 PM PDT | Flash Flood Warning | PDT | Morrow, Umatilla | 3 hr |
| May 14, 6:35 PM PDT | Special Weather Statement | PDT | Union | 55 min |
| May 15, 2:38 AM PDT | River Flood Warning | PDT | Grant | 41 hr |
| May 15, 9:18 AM PDT | River Flood Warning | PDT | Union | 52 hr |
| May 15, 12:54 PM PDT | Areal Flood Warning | PDT | Grant, Morrow, Umatilla, Union, Wallowa | 31 hr |
Nearby
Severe Thunderstorm Warnings in Oregon, 2011Severe Thunderstorm Warnings in Washington, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.